Jump to content
Important Survey - Please Participate ×

Short term help - already tapered but too fast?


[Cr...]

Recommended Posts

Hello,

 

 

I am on Effexor which has helped but I lowered my dose too much and went into Effexor withdrawal. I started taking Ativan because i could not sleep at all. I think I am balancing out on my Effexor again. But the Ativan taken sporadically had me on a roller coaster of intermittent withdrawal.

 

I realized I was in a increasing spiral so I went to the psyc doc to get off.

What I would like to ask is if the plan my doctor out me on was viable.

 

I took between .25 and 1mg of Ativan, at bedtime, about every third day for five weeks.

On the last week before tapering I took 1mg a day every second day for a week.

One day in a bout of stupidity I took 2mg.

 

My average dose over the 6 weeks was .33mg and the during last week was .75mg

 

The doc said this was short term use and not to draw it out with a long term taper. Here is what I have just completed.

 

0.5mg once per day at bedtime for 9 days

0.25mg once per day at bedtime for 9 days

Stop

 

That was 3 days ago. I'm feeling better now then when I was taking them sporadically, but the withdrawal period was rough

 

My withdrawal symptoms during the withdrawal period (and to some degree during sporadic use) have been:

- occasional insomnia (sometime all night)

- Body aches

- Trouble concentrating

- mild depression

- tremble

- 'burning' skin

- Weakness

- high heart beat

- high blood pressure

- runs

 

My question is, was this too fast or OK for the length of use? I'm off them now anyways so what to expect now? How long will these symptoms last?

 

Thanks for your advice :)

 

 

 

 

 

Link to comment
Share on other sites

Hi  :) Welcome to BenzoBuddies!

 

I am so happy you found us today. Although the recommended reduction rate is no more than 5 to 10% every two weeks for long-term users sometimes users who have taken it less than two months are able to do a more rapid taper but not always. Ativan is 10 times more potent than Valium the deuce he has you jumping from it's still a pretty high-dose to simply just stop.

 

You might like to check out The Ashton Manual it is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms.

 

Please feel free to post to any of the dedicated boards, we have a wonderful community of people here, who will give sound advice. Members have been through all aspects of benzodiazepine use and withdrawal and are more than willing to share their experiences.

 

Withdrawal Support During Your Taper

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again Welcome!  :smitten:

 

benzos-R-cruel

 

Link to comment
Share on other sites

No, it wasn't too fast and you did a great job. What really saved you here was that you had the common sense to not take this stuff every day and this makes a enormous difference. Then you did a 9 days where you took again a reasonable dose every day and another 9 days after a considerable cut. Might seem too fast to many but this was a well thought out strategy if you ask me. Very smart plan from your doctor. No need to do a long slow taper if you haven't been on it every day.

 

You've been very careful not to let this thing get out of control. Still I get the feeling something protected you, this thing could have easily gotten out of hand. You are benzo free now. Please don't let it happen again because it won't be as easy the second time around.

 

Don't play with this stuff. It's much harder to quit then heroine or any opiate. I take this was the first time you were on any kind of benzo, don't ever take them again.

 

 

Good job !!!!    :thumbsup:

Link to comment
Share on other sites

×
×
  • Create New...